|Not finding all the information
Aug 27, 2002
Doctor Young, I started my sti and of course even though we(doctor and I have played "how to handle this")numerous times in the last few visits I am still nervous.I know this is natural.What can I expect to see on my 30 days labs? I began with an undetectable vl and a cd4 in the low 900's both numbers which were stable for a number of years on therapy.My cd4 was never below 400 copies years ago before therapy however I did have a somewhat high vl(100,000 or so)My questions are,since I am in the chronically infected camp(around 10 years ) do I present more of a risk in the fact that once the meds are totally out of my system will my body revert to the equivilent of an untreated person with 10 years of infection(never clear on this one)Also I am being very cautius with everything, so if I feel at anytime that the sti isen't accomplishing my goal(relief and resolution of some side effects) than I plan to reinstate the same previous meds.Will these meds make for worse side effects when reinstating?Thank you
| Response from Dr. Young
Thanks for the questions-
Unfortunately, there is a lot less known about STIs than unknown. Specifically, I can say how to best categorize your post STI-situation (about years of infection), but we can speculate (based on two presentations at this years World AIDS Conference) that you can expect to be in a good prognostic category- more likely to be able to stay off of medications for a longer period of time (based on a study by Gallant at Johns Hopkins)since you had a high CD4 cell count before and during HAART.
A couple of studies suggest that you will likely loose around a hundred CD4 cells fairly quickly, then revert to a slow CD4 cell decline. The fact that you've had a higher viral load (and the likelihood that you'll have the same baseline viral load) indicates that your rate of CD4 cell decline will be somewhat faster than average, prompting a need for close clinical and lab monitoring.
As for reinstitution of medications, there's no reason to think that when you restart your meds that the side effects should be any different that when you first started.
Hope this is helpful. Stay in touch. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Seroconverting After Blowjob From A Prostitute
- Blood In Semen After Sucking Penis Worried I Have HIV
- Muscle Ache After Getting Fingered Sign Of HIV AIDS
- Red Spots After Performing Oral Sex Worried I Have HIV
- Tingling Lips After Sucking Penis Worried I Have HIV
- Can A Bladder Infection Cause Vaginal Bleeding?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.